Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Is There Any Problem With Taking Marinol While On HIV Meds

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...AIDS-related opportunistic infections (OIs) affecting the gut include: Cryptosporidiosis Microsporidiosis Cytomegalovirus (CMV) Mycobacterium avium complex (MAC) Severe or long-lasting GI problems can lead to serious health problems and can prevent HIV drugs from entering the system and fighting HIV. It's best to report these symptoms to your health care provider to determine if they are a side effect of treatment or a symptom of...
Ask the Experts

Problem pot?

Hi Doc,My partner's been positive for nearly 5 years now, and I'm negative. We have a great sex life, and intend to continue it! We are regular readers of your forum and we love you!My question is this, he sometimes has trouble with depression and...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...amount they need without bad effects from higher doses. What Are the Side Effects?Smoking marijuana can cause some of the same health problems as smoking tobacco, including bronchitis. However, it has not been clearly linked to lung cancer.Smoked... Read more »

Marinol and depression

Hello, Thank you for taking the time to answer my question I really appreciate it. I take 4 anti-depressant medications. Am diagnosed with major depressive disorder. My HIV Dr. prescribed Marinol for my nausea. Is it safe to take all these...
Ewald Horwath, M.D.

Response from Ewald Horwath, M.D.

University of Miami School of Medicine
...with one, that is certainly less complicated, safer, and less likely to create problems with side effects and drug interactions.Marinol can be very effective for treatment of nausea. It is safe to use in combination with antidepressants and... Read more »

Why should I care???

Dear Doctor, I am a 41 yr old male who is HIV positive. I have no love life but work and I drink a lot and take HIV meds, Sustiva combivir Zoloft advair are the main meds besides vitamins. I vomited 3 times this evening and have been doing this...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...is often helpful. There are a variety of variably effectice anti-nausea medications available (such as Compazine Reglan, or Marinol). Nausea is a big deal and clearly can interfere with a patient's interest/ability to continue taking HIV... Read more »

weight gain after starting meds

Hello, I have been on meds since December 7, 2004...I am taking reyataz, truvada, and norvir...since then my viral load dropped to undetectable and my CD4 count has gone up. Before I started meds I lost alot of weight, to the point that alot of...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
...your weight is still not coming back there is probably a problem. There are medications which increase appetite like Megace, Marinol, certain antihistamines, and selected antidepressants. Androgenic steroids can build lean body mass, especially... Read more »
Articles
The Well Project

Gynecological Problems

...opportunistic infections, menopause or other GYN conditions. Other factors may include using some side effects of HIV drugs and other meds (like megestrol), street drugs (especially heroin and marijuana), and poor nutrition. Finally, body weight... Read more »
AIDS InfoNet

Nervous System Problems and Dementia

...(CNS) problems include depression and problems with sleeping, balance, walking, thinking, and memory. In the early years of AIDS these were all called "HIV-Associated Dementia." However, a broader range of problems is showing up at present. This... Read more »
The Body

What Is HIV?

...their viral load is high), eventually their immune system will weaken to the point that they may develop life-threatening health problems. If you're newly diagnosed, it can also be incredibly beneficial if you seek out support, get help from... Read more »
The Well Project

HIV/AIDS and Lipodystrophy Treatments Part III: Treatments for Metabolic Changes

...these metabolic changes,including HIV or the HIV drugs. Although you cannot see these changes, they cancause serious long-term health problems. High lipid levels: High levels of blood fats such as cholesterol andtriglycerides can increase... Read more »
Connect With Others

weed

Posted by obione_kanobi, 4 Replies
...have just started takin i dont drink acohol and weed is my only vice i need to know if smoking this will interfear with my meds as i will stop if this is the case can enyone answer this does enyone els smoke weed to whil on meds? Read more »

Employment drug test positive which HIV med is it

Posted by Anonymous, 3 Replies
...in the urine test? I am hoping to find out for sure which one it is so I can look for an alternative that won't cause so many problems and so much embarrassment. Read more »

Several health problems

Posted by Anonymous, 1 Reply
...I have been diagnosed with Aids 2 years and a half. Since then many things have been going wrong, kidney stones,hip necrosis,skin problems,severe vertigo,etc. Read more »

Wasting---help me

Posted by Anonymous, 4 Replies
...I'm sorry to come on board, but I need help. My husband is wasting away. He's newly on meds, but not gaining. It seems as though his buttcheeks are completely gone. I don't know what to do. I'm afraid. He's down to Read more »